MAUDE Adverse Event Report: BIOMET MICROFIXATION TMJ SYSTEM CROSS DRIVE FOSSA SCREW 2.0MM X 7MM; PLATE, BONE

BIOMET MICROFIXATION TMJ SYSTEM CROSS DRIVE FOSSA SCREW 2.0MM X 7MM; PLATE, BONE
Model Number N/A
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Scar Tissue (2060)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The device will not be returned for analysis as it remains implanted; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00194, 0001032347-2020-00195, 0001032347-2020-00196.Medical products: tmj system left narrow mandibular component 50mm / 7 hole, part# 01-6551, lot# 723470a.Tmj system left fossa component, small, part# 24-6563, lot# 726780a.2.4mm system high torque (ht) cross-drive screw 2.7 x 10mm, part# 91-2710, lot# ni.Tmj system cross drive fossa screw 2.0mm x 7mm, part# 99-6577, lot# ni.Occupation: patient.
 
Event or Problem Description
It was reported by the patient that she underwent surgery to correct issues with her jaw following implantation of temporomandibular joint implants on the left side three (3) years ago.The patient also reports pain so severe that she can barely open her mouth.Attempts have been made but no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is considered to be confirmed, because an additional surgery was performed to fix the patient's reported jaw issues.No product was returned; therefore, no functional tests or inspections could be performed.No x-rays, scans, pictures, or physician's reports were provided.The most likely underlying cause of the complaint could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This report is being submitted to update additional information in section a3, b4, b5, e1, e2, e3, g3, g6, h2, h6 and h10.
 
Event or Problem Description
It is further reported that the patient has scar tissue against left joint replacement causing misalignment and creating a scissor bite.Her right side joint is being affected by compensation for the left side implant issues.No further intervention has been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Lot identification is necessary for review of device history records, lot identification was not provided for the screws.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Event or Problem Description
It was further reported that the patient is being planned for a revision to a new custom implant.
 
Additional Manufacturer Narrative
Upon reassessment of the reported event based on additional information, this product did not cause or contribute to the reported event.This initial report submitted needs to be voided.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.This report is being submitted to update additional information in sections b4, b5, g3, g6, h2, and h11.
 
Event or Problem Description
It was reported by the patient that she underwent an unknown surgery to correct issues with her jaw following implantation of temporomandibular joint implants on the left side three (3) years ago.The patient also reports pain so severe that she can barely open her mouth.It was further reported that the patient has scar tissue against the left joint replacement causing misalignment and creating a scissor bite.Her right side joint is being affected by compensation for the left side implant issues.It was also further reported that the patient is being planned for a revision to a new custom implant.However, no revision procedure has been reported to date.Attempts have been made and no further information has been provided.

Brand Name
TMJ SYSTEM CROSS DRIVE FOSSA SCREW 2.0MM X 7MM
Common Device Name
PLATE, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer delaney
1520 tradeport drive
jacksonville, FL 32218
9047414400
MDR Report Key9920593
Report Number0001032347-2020-00197
Device Sequence Number3257327
Product Code JEY
UDI-Device Identifier00841036057442
UDI-Public00841036057442
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K910038
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number99-6577
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/25/2020
Supplement Date Received by Manufacturer09/28/2020
11/28/2022
01/26/2023
02/12/2024
04/12/2024
Initial Report FDA Received Date04/03/2020
Supplement Report FDA Received Date09/28/2020
12/28/2022
02/10/2023
03/08/2024
04/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale